Virginia, 2008Hail and Damaging Winds in Virginia, June 10, 2008
June 10, 2008 · NWS AKQ · 3 events in 1 county or zone
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 10, 5:10 PM EST, 45 minutes earlier.
Area forecast discussion, Jun 10, 5:10 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
610 PM EDT TUE JUN 10 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT INTO
WEDNESDAY MORNING. MUCH COOLER (LESS HUMID) CONDITIONS CAN BE
EXPECTED WEDNESDAY INTO FRIDAY...ALTHOUGH TEMPERATURES WILL
REMAIN NEAR OR SLIGHTLY ABOVE AVERAGE.
&&
.NEAR TERM /UNTIL 2 AM WEDNESDAY MORNING/...
UPDATED GRIDS/ZFP FOR SVR WTCH #503 FOR MD ERN SHORE...ALTHOUGH IT
MAY BE A FEW HRS UNTIL ANY ECHOES MAKE IT TO THE ERN SHORE. OTW...
SCT CONVECTION WILL SLOWLY MOVE E AS FRNT APPRCHS FROM W. NOTE
THAT VSBY AT ECG HAS DROPPED TO 1/2SM IN HZ (WHICH IS ACTUALLY
THE SMOKE FROM FIRE S OF ALBEMARLE SND. NOT SURE HOW FAR N THIS
SMOKE MAKES IT NXT FEW HRS...MAYBE AS FAR N AS TIDEWATER DUE TO
THE SRLY WND DRCTN).
&&
.SHORT TERM /2 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
FRONT STALLS AND DISSIPATES OVER VA/NC BORDER WED MORNING WHERE
ISOL CHANCE OF RAIN/TSTMS CONTINUES. OTHERWISE EXPECT MOST AREAS
TO DRY OUT AS LOW LVL FLOW GOES NNE. EXCEPTION WILL BE FOR
ISO/SCTD AFTN TSTMS REDEVELOPING W/ HTG OF THE DAY ACRS SW ZONES.
NOTABLY COOLER ON WED WITH LOW THICKNESS SCHEMES SUGGESTING HIGHS
MAINLY 85 TO 90...AND A BIT COOLER W/ ONSHORE FLOW ALONG THE
IMMEDIATE COAST. MIN TEMPS WED NIGHT COOLER MID 60S INLAND...PERHAPS
UPR 60S NEAR THE RECENTLY WARMED WATERS.
SIMILAR SETUP THU AS SFC HIGH BUILDS TO OUR NORTH...WITH HIGH TEMPS IN
MID TO UPR 80S INLAND AND LWR 80S ON THE COAST. PTLY TO MSTLY
SUNNY...BUT RETAINED 20% CHC FOR AFTN/EVENG TSTMS ACRS EXTREME SW
ZONES...ALTHOUGH MODELS ARE TRENDING MORE STABLE SO MAY BE ABLE TO
REMOVE POPS ALTOGETHER IF TRENDS CONTINUE.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPR LVL RDG BUILDING INTO THE REGION WILL KEEP DRY WX OVER THE AREA
TO BEGIN THE PERIOD. SHUD BE ENOUGH IN THE WAY OF CLEARING AND S/SWLY
FLOW AHEAD OF THE FRONT TO ALLOW FOR ANOTHER WARM DAY...THE
WARMEST DAY OF THE PERIOD...FOR SAT. ECMWF DEPICTING H85 TEMPS IN
THE 19-22C SATURDAY AFTN...SO HIGHS IN THE L/M 90S SHUD BE EASILY
ATTAINABLE.
FOR SUNDAY AND BEYOND...A DEVELOPING UPR LOW AND H5 TROF OVER THE
NRN PLAINS/MANITOBA CANADA WL BE THE NEXT WX MAKER FOR THE
WEEKEND...WITH PREFERRED EURO/HPC SOLN SHOWING THIS FEATURE PULLING
ANOTHER WEAK FRONT THRU THE MIDATL LT SAT/ERY SUN. BEHIND THE
WEAKENING FRONTAL BOUNDARY...THE LATTER HALF OF THE WEEKEND INTO ERY
NEXT WEEK CHARACTERIZED BY (RELATIVELY SPEAKING) COOLER
TEMPERATURES (MORE CLDS THAN SUN)...AND MAINLY DIURNALLY DRIVEN
TSTMS. HIGHS REMAIN AT OR JUST ABV CLIMO...80S TO NR 90...WITH
LOWS IN THE 60S TO NR 70.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
HAZY CONDS AT COASTAL SITES THIS AFTN WITH SEA BREEZE SETUP...MVFR
VSBYS POSSIBLE AT ORF/PHF/ECG. PULSE TSRA HAVE DEVELOPED ALONG THE
SEA BREEZE BNDRY E OF A LINE FROM ORF TO ECG...XPCT VCTS AND A
POSSIBLE TSRA AT ORF/ECG. SMOKE FROM HYDE CO FIRE TO DRIFT N OF
ALBEMARLE SND/INTO HAMPTON ROADS THIS AFTN/EVNG WITH SRLY WINDS.
XPCT MVFR VSBYS WITH THE SMOKE.
PUSHED BACK TIMING OF POSSIBLE SHRA/TSRA TO TONIGHT PER SLOWER MODEL
GUIDANCE. DO NOT XPCT PRECIP/AVN CONCERNS ASSCD WITH FRONT UNTIL
AFTER 00Z FOR RIC/03Z ELSEWHERE.
WINDS SHIFT TO NW LATE TONGT/ERLY WED MRNG...AND N AFTER 12Z WED.
WX FAIRLY QUIET THRU THE END OF THE WORK WEEK.
&&
.MARINE...
SCA FOR CHES BAY CONTINUES FOR TNGT. BUFKIT SOUNDINGS STILL POINTING
TWDS SOME GUSTS AROUND 20 KT BY THAT TIME BEHIND THE FROPA. AGREE
WITH PRVS ASSESSMENT THAT SCA FLAGS WONT BE NEEDED OVER THE COASTAL
WATERS. GUSTS SHOULD STAY JUST BLO SCA CRIT...AND SEAS SHOULD REMAIN
BLW 4 FT. WILL HV SCT SHRAS/TSTMS THIS AFTN INTO THIS EVENING.
WATERS XPCTED TO BE FAIRLY QUIET BY MIDDAY TOMORROW...WITH
WINDS/WAVES REMAINING BLO SCA CRIT THRU THE REST OF THE WORK WEEK.
NEXT CHC FOR SHRAS/TSTMS COMES BY LTR SAT/SUN.
&&
.CLIMATE...
RECORDS ALREADY BROKEN AT RIC AND SBY...SEE RER PRODUCT
(WBCRERRIC/WBCRERSBY) FOR MORE INFORMATION.
***RICHMONDS HIGH TEMPERATURES OF 100 DEGREES ON BOTH SATURDAY AND
SUNDAY MARKS THE EARLIEST IN THE SEASON CONSECUTIVE DAYS WITH HIGH
TEMPERATURES OF 100 DEGREES OR HIGHER (SINCE RECORDS BEGAN BACK IN
1897).
***SINCE RICHMOND HAS HIT 100 TODAY...RIC HAS NOW HAD 3 DAYS OF
100+ THUS FAR THIS JUNE (TYING 1952 AS THE MOST 100+ DAYS IN
JUNE).
***OTHER RICHMOND 100 F+ DEGREE FACTS:
-15 JUNES (OUT OF 112) HAVE RECORDED AT LEAST ONE DAY OF 100+.
-HIGHEST JUNE TEMPERATURE ON RECORD IS 104 F (JUNE 26TH 1952).
-EARLIEST DATE OF 100 F OCCURRED MAY 28TH 1941.
***NORFOLK 100 F+ DEGREE FACTS:
-LONGEST STREAK IS 3 CONSECUTIVE DAYS (3 OCCURRENCES MOST RECENTLY
JULY 21-23RD 1952).
-MOST 100+ DAYS IN A YEAR IS 5 DAYS (1952 & 1942).
-10 JUNES (OUT OF 135) HAVE RECORDED AT LEAST ONE DAY OF 100+.
-HIGHEST JUNE TEMPERATURE ON RECORD IS 102 F (JUNE 9TH 1874).
-EARLIEST DATE OF 100 F OCCURRED MAY 31ST 1991.
RECORD HIGHS TODAY JUNE 10TH...(BROKEN RECORD IF APPLICABLE)
RIC............98 (1964)...(3PM 100)
ORF...........101 (1964)...
SBY............96 (1964)...(3PM 97)
ECG............99 (1993)...
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ021>024.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
030>032.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
060>100.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR ANZ630>632.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...LKB
LONG TERM...MAM
AVIATION...BAJ
MARINE...MAMHazardous weather outlook, Jun 10, 5:00 PM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT TUE JUN 10 2008
NCZ012-VAZ048-049-060>090-092-110500-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
600 PM EDT TUE JUN 10 2008
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY
IN ADDITION TO THE HEAT...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS LATE THIS EVENING. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-110500-
MARYLAND BEACHES-
600 PM EDT TUE JUN 10 2008
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
MDZ021>024-110500-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
600 PM EDT TUE JUN 10 2008
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY
SEVERE THUNDERSTORM WATCH.
IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS WILL BE
POSSIBLE THIS EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
ANZ633-652-654-656-658-110500-
CURRITUCK SOUND-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
600 PM EDT TUE JUN 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-110500-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
600 PM EDT TUE JUN 10 2008
...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-110500-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
600 PM EDT TUE JUN 10 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY
IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ013>017-030>032-VAZ091-093>100-110500-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
600 PM EDT TUE JUN 10 2008
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. WHILE SEVERE
WEATHER IS NOT ANTICIPATED....SOME STORMS COULD BRING BRIEF
LOCALLY HEAVY RAINFALL.
IN ADDITION...AREAS OF SMOKE FROM A LARGE WILDFIRE SOUTH OF THE
ALBEMARLE SOUND WILL SPILL INTO PORTIONS OF EXTREME NORTHEASTERN
NORTH CAROLINA AND THE TIDEWATER REGION TONIGHT. VISIBILITIES MAY
BE REDUCED TO NEAR OR EVEN UNDER A MILE AT TIMES...ESPECIALLY
ALONG AND EAST OF ROUTE 17.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-110500-
OUTER BANKS CURRITUCK-
600 PM EDT TUE JUN 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.
.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...BUT
SEVERE WEATHER IS NOT ANTICIPATED.
IN ADDITION...AREAS OF SMOKE FROM A LARGE WILDFIRE SOUTH OF THE
ALBEMARLE SOUND WILL SPILL INTO PORTIONS OF EXTREME NORTHEASTERN
NORTH CAROLINA AND THE TIDEWATER REGION TONIGHT. VISIBILITIES MAY
BE REDUCED TO NEAR OR EVEN UNDER A MILE AT TIMES...ESPECIALLY
ALONG AND EAST OF ROUTE 17.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05
In the hours before
Local storm report, Jun 10, 1:50 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 1 WNW CURRITUCK 36.45N 76.03W
06/10/2008 E0.88 INCH CURRITUCK NC PUBLIC
&&
MONTEFUSCOLocal storm report, Jun 10, 1:59 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL NW CURRITUCK 36.45N 76.02W
06/10/2008 E0.50 INCH CURRITUCK NC EMERGENCY MNGR
MARBLE TO PENNY HAIL AT CURRITUCK COURTHOUSE
&&
MONTEFUSCOSpecial weather statement, Jun 10, 2:11 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
311 PM EDT TUE JUN 10 2008
NCZ016-017-102015-
CAMDEN NC-WESTERN CURRITUCK NC-
311 PM EDT TUE JUN 10 2008
...A DEVELOPING THUNDERSTORM MOVING SLOWLY TO THE NORTHEAST...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CAMDEN COUNTY...OR ABOUT 6 MILES
SOUTHEAST OF SOUTH MILLS...MOVING NORTHEAST AT 16 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR GREGORY AT 320 PM EDT...SNOWDEN AT 335 PM
EDT...MOYOCK...AND...SLIGO AT 340 PM EDT.
WIND GUSTS OF 30 TO 40 MPH...BRIEF DOWNPOURS...AND OCCASIONAL CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED IN THE PATH OF THESE STORMS. PEA
SIZE HAIL WILL ALSO BE POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.
WAMSLEY
Special weather statement, Jun 10, 3:01 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT TUE JUN 10 2008
NCZ014>017-031-032-102-VAZ091-094>098-100-110215-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...COROLLA...
POQUOSON...NEWPORT NEWS...HAMPTON...EASTVILLE
401 PM EDT TUE JUN 10 2008
...AREAS OF SMOKE WILL DEVELOP OVER THE REGION THIS EVENING INTO
EARLY OVERNIGHT...
AREAS OF SMOKE FROM A LARGE WILDFIRE SOUTH OF THE ALBEMARLE SOUND
WILL MOVE NORTHWARD INTO PORTIONS OF EXTREME NORTHEASTERN NORTH
CAROLINA AND THE TIDEWATER REGION THIS EVENING INTO EARLY STAGES
OF THE OVERNIGHT BEFORE WINDS SHIFT TO THE NORTH. VISIBILITIES
MAY BE REDUCED FROM ONE TO THREE MILES AT TIMES EARLY
TONIGHT...ESPECIALLY ALONG AND EAST OF ROUTE 17.
MOTORISTS IN THESE AREAS ARE URGED TO BE ALERT FOR THE POTENTIAL
OF RAPID REDUCTIONS IN VISIBILITIES. PLEASE SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU FROM OTHERS
IN CASE A SUDDEN STOP IS REQUIRED.
WAMSLEY
Special weather statement, Jun 10, 3:50 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
450 PM EDT TUE JUN 10 2008
VAZ095-098-102145-
NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
450 PM EDT TUE JUN 10 2008
...STRONG THUNDERSTORM DEVELOPING OVER NORFOLK...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCEAN VIEW...MOVING NORTHEAST AT 25 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR RURAL NORTHWESTERN CITY OF
VIRGINIA BEACH COUNTY AT 500 PM EDT.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
05
Special weather statement, Jun 10, 5:05 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
605 PM EDT TUE JUN 10 2008
VAZ048-049-062-102300-
FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
605 PM EDT TUE JUN 10 2008
...STRONG THUNDERSTORM MOVING INTO NORTHEASTERN PIEDMONT...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM 12 MILES WEST OF FORK UNION...OR ABOUT 12
MILES NORTH OF DILLWYN...MOVING NORTHEAST AT 33 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR SHORES AT 615 PM EDT...CENTRAL PLAINS AT
620 PM EDT...DIXIE AT 625 PM EDT...PALMYRA AT 630 PM
EDT...WILMINGTON AT 635 PM EDT...KENTS STORE AT 640 PM EDT.
WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
05
Thunderstorm Wind, Louisa
- When
- June 10, 5:55 PM EST
- Where
- Louisa County, 3.42 mi SE of Zion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -78.200
Tree and power line were downed on Bybees Church Road and Ridge Road, just south of U.S. Highway 250.
Thunderstorm Wind, Louisa
- When
- June 10, 6:10 PM EST
- Where
- Louisa County, 0.54 mi E of Ferncliff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.930, -78.110
Trees were downed near Ferncliff.
Hail, Louisa
- When
- June 10, 8:30 PM EST
- Where
- Louisa County, 0.69 mi N of Blue Ridge Shrs
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.110, -78.030
Penny to quarter size hail was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116121, 116124, 116114.